Thunderstorm Wind, Marion
- When
- July 4, 2:50 PM EST
- Where
- Marion County, 3 mi E of Ocala
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.183, -82.083
Trees down and large branches hit home on the east side of Ocala.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees down and large branches hit home on the east side of Ocala.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 1:08 PM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 208 PM EDT SUN JUL 4 2004 .CURRENTLY...SURFACE RIDGE CONTINUES SOUTH OF THE AREA WITH LOW PRESSURE WELL TO THE NORTH. GULF SEA BREEZE HAS ADVANCED INLAND WITH ATLANTIC SEA BREEZE PINNED TO THE COAST...EXCEPT IN FLAGLER AND ST. JOHNS COUNTIES WHERE THE BOUNDARY HAS ADVANCED INLAND...AS EVIDENCED BY EAST WIND NEAR 10 MPH AT ST. AUGUSTINE. ALOFT...WEAK PRESSURE PATTERN AS SUBTROPICAL RIDGE NOSES NORTH OVER THE FLORIDA PENINSULA. SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE I-75 CORRIDOR... FOCUSED ALONG THE GULF SEA BREEZE. && .SHORT TERM...TYPICAL SUMMER-TIME PATTERN WITH SUBTROPICAL RIDGE BECOMING THE DOMINANT WEATHER FEATURE. WITH LOWER PRESSURE TO THE NORTH...GULF SEA BREEZE WILL PREVAIL EACH AFTERNOON...ALTHOUGH SEA- BREEZE COLLISION WILL EDGE FURTHER WEST EACH DAY AS LOW-LEVEL FLOW FURTHER WEAKENS...IN RESPONSE TO DEEP LAYER RIDGING SETTLING INTO THE AREA. WILL CONTINUE TREND OF CHANCE POPS EACH AFTERNOON. TONIGHT...THERE SHOULD BE ENOUGH EASTWARD PROGRESS TO PUSH STORMS OUT OF THE AREA BY SUNSET...WITH SUFFICIENT SUBSIDENCE ALOFT TO THWART EXTENSIVE EVENING CLOUDINESS. AS ADVERTISED...ABUNDANT LOW- LEVEL MOISTURE AND LIGHT FLOW REGIME WILL PROMOTE AREAS OF FOG DEVELOPMENT TONIGHT. && .LONG TERM (THU THRU SUN)...DEEP LAYER RIDGING WILL DOMINATE THE LOCAL WEATHER PATTERN THROUGH THE PERIOD WHICH WILL WILL BRING ABOVE NORMAL TEMPS. A LIGHT FLOW REGIME IS EXPECTED....THEREFORE THE SEABREEZE COLLISION WILL BE FOCUSED ACROSS THE INTERIOR EACH AFTN. WILL CONTINUE TREND OF CHANCE POPS FOR AFTERNOON INTO EARLY EVENING ACTIVITY. && .MARINE...SURFACE RIDGE CURRENTLY EXTENDS FROM THE ATLANTIC ACROSS SOUTH FLORIDA AND INTO THE GULF OF MEXICO WITH SERIES OF FRONTAL SYSTEMS WELL TO THE NORTH. SWLY FLOW EXISTS OVER THE LOCAL WATERS. AN AREA OF HIGH PRESSURE WILL STRENGTHEN OVER THE GULF OF MEXICO EARLY NEXT WEEK...BRINGING A MORE WESTERLY FLOW OVER THE AREA. UNDER THIS SCENARIO...EAST COAST SEA BREEZE WILL BE PINNED TO THE COAST... THEREFORE DO NOT ANTICIPATE MUCH OF AN ONSHORE WIND SHIFT UNTIL THURSDAY WHEN LOW-LEVEL FLOW BECOMES LIGHT AND VARIABLE. SEAS WILL REMAIN 3 FT OR LESS...HIGHEST OVER THE OFFSHORE WATERS AT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 74 94 / 10 30 10 30 SSI 75 92 76 92 / 20 30 20 30 JAX 74 93 74 93 / 20 30 20 30 SGJ 74 91 75 90 / 20 30 20 30 GNV 72 93 73 93 / 20 40 20 30 OCF 72 93 73 93 / 20 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ZAPPE/DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SUN JUL 4 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1156 AM EDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL MOVE INLAND FROM THE GULF OF MEXICO AND AFFECT OUR WESTERN FLORIDA ZONES STARTING AROUND NOON. AS THE WEST COAST SEABREEZE MOVES INLAND..CONVECTION WILL INCREASE IN COVERAGE AS THE SEABREEZES AND STORM OUTFLOWS COLLIDE. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS NORTH FLORIDA. STORMS WILL PERSIST THROUGH SUNSET BEFORE WEAKENING AS THEY MOVE EAST AROUND 10 TO 15 MPH. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...AS WELL AS FREQUENT LIGHTNING AND UP TO 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 257 PM EDT SUN JUL 4 2004 FLZ040-041945- MARION FL- 257 PM EDT SUN JUL 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF SANTOS TO 17 MILES WEST OF SUMMERFIELD...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF OCALA TO 6 MILES NORTHEAST OF INVERNESS...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANTOS...BELLEVIEW... SILVER SPRINGS SHORES...WEIRSDALE...SUMMERFIELD...OCKLAWAHA AND LAKE WEIR THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EDT SUN JUL 4 2004 GAZ162-041945- ECHOLS GA- 303 PM EDT SUN JUL 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES WEST OF NEEDMORE...OR ABOUT 8 MILES NORTHEAST OF JASPER...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARVER AND POTTER THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT SUN JUL 4 2004 FLZ024-GAZ164-041945- CHARLTON GA-NASSAU FL- 306 PM EDT SUN JUL 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES WEST OF BRYCEVILLE...OR ABOUT 21 MILES NORTH OF RAIFORD...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND BRYCEVILLE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SUN JUL 4 2004 FLZ022-042000- COLUMBIA FL- 310 PM EDT SUN JUL 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF FIVE POINTS...OR ABOUT 4 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD...WATERTOWN... LAKE CITY AND FIVE POINTS THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 326 PM EDT SUN JUL 4 2004 FLZ031-032-036-042015- ALACHUA FL-BRADFORD FL-CLAY FL- 326 PM EDT SUN JUL 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ALACHUA...SOUTHERN BRADFORD AND CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF ORANGE HEIGHTS...OR ABOUT 2 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...ORANGE HEIGHTS...KEYSTONE HEIGHTS AND LAKE GENEVA THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 PM EDT SUN JUL 4 2004 GAZ150-163-042030- CLINCH GA-WARE GA- 348 PM EDT SUN JUL 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF FARGO... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The Jacksonville radar (KJAX), 149 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403650.